# SDR CA050711006

- Difficulty date: July 5, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 4,411 hours, 8 cycles
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Condition: Failed
- Location: Ac System
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: H

## Discrepancy

DURING FLIGHT, PILOT NOTICED THAT THE ALTERNATOR FAILED.  WHILE THE A/C WAS STILL IN FLIGHT THE BATTERY WENT DEAD AND COMMUNICATION WAS LOST.  PILOT USED HANDHELD RADIO TO COMMUNICATE.  AIRCRAFT LANDED SAFELY.  ALTERNATOR WAS REMOVED AND A BROKEN WIRE FOUND AT THE POSITIVE TERMINAL.  TERMINAL END REPLACED.  BATTERY RECHARGED AND AIRCRAFT RETURNED TO SERVICE.
